Drought, Osage
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Much of northeastern Oklahoma received below average rainfall during September 2018. Some areas only received between a half inch and two inches of rain during the month, which corresponds to 25 to 50 percent of the normal average rainfall for the area for September.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Much of northeastern Oklahoma received below average rainfall during September 2018. Some areas only received between a half inch and two inches of rain during the month, which corresponds to 25 to 50 percent of the normal average rainfall for the area for September. These conditions allowed severe drought (D2) conditions to persist through September across portions of Osage, Washington, and Tulsa Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 31, 10:34 PM CST, 1 hour 26 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1134 PM CDT Fri Aug 31 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions are forecast to prevail through the period. Expansive afternoon Cu field may produce periodic ceilings however levels are likely to remain VFR. Lower ceilings are possible just beyond this forecast period. && .PREV DISCUSSION... /Issued 920 PM CDT Fri Aug 31 2018/ ..UPDATE... DISCUSSION... This evening...Eastern Oklahoma and Northwest Arkansas was on the western periphery of a ridge of high pressure over the East/Southeast Coasts. At the same time...a surface low remained located from Northeast New Mexico into Western Kansas. This allowed for southerly flow to continue across Eastern Oklahoma and Northwest Arkansas with dewpoints in the 70s for much of the CWA. Overnight tonight...the surface low is forecast to remain nearly stationary with the ridge of high pressure continuing to build westward. Convection associated with the surface low is expected to remain in Kansas with some passing high clouds through the CWA. Southerly flow during the night should help to keep dewpoints in the upper 60s/lower 70s with warmer low temperatures in the 70s for most locations. For the evening update...have added minor tweaks to hourly temp/dewpoint/wind grids to account for latest trends and observations. Otherwise...current forecast seems to be on track at this time. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 94 75 91 / 0 10 10 30 FSM 72 92 74 89 / 0 10 10 40 MLC 74 93 74 90 / 0 0 10 30 BVO 72 93 72 90 / 0 10 10 30 FYV 69 89 71 86 / 0 10 10 40 BYV 70 88 71 87 / 0 10 10 40 MKO 72 92 72 90 / 0 10 10 40 MIO 73 92 73 88 / 0 10 10 40 F10 74 93 73 90 / 0 10 10 30 HHW 72 94 74 91 / 0 10 10 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous Weather Outlook National Weather Service Tulsa OK 925 PM CDT Fri Aug 31 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 925 PM CDT Fri Aug 31 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. DISCUSSION... Passing high clouds and southerly winds are forecast for most locations over Eastern Oklahoma and Northwest Arkansas overnight tonight. Hazardous weather is not anticipated tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...No Hazards. SUNDAY THROUGH THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances return to Eastern Oklahoma and Northwest Arkansas Sunday and continue though much of next week. The greater potential looks to be Monday with additional chances mainly each afternoon and evening next week. Organized severe weather is not currently expected. However...some isolated pulse severe storms could produce some damaging wind gusts. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, September 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 783197, 783198, 783199, 783200.